I am 19 years old, soon to be 20. I and my fiance are trying to conceive for the past four years. We are having trouble getting pregnant due to my absence of a menstrual cycle. When I was younger I did not get my period when I was supposed to and had to be put on birth control pills in order to get my first period. Since then I have been on and off on birth control pills and said Depo-Provera shot. I stopped getting my Depo shot four years back and I have not been on any method of birth control since. I only had my period twice after discontinuing the shot. The last time I had my period was four years back and then I spotted the whole entire first week of the very next month. Since then I have not had any type of spotting or bleeding. Of course, I need to be having a menstrual cycle in order to conceive but I am just in desperate need and I feel so hopeless because I feel like I am not be able to have any kids or if I do it will be in a long time. What can I do to get my period?
Should the Depo-Provera be completely flushed out of my body by now? I just want to have my period already and at least a normal cycle so I can finally have a baby.
Welcome to icliniq.com.
Definitely you need a regular cycle to conceive. A regular cycle signifies a normal ovulation and thus a fertile status. I presume you are suffering from anovulation, which means absence of ovulation. There are 100 causes of anovulation whereas the most common cause of anovulation is polycystic ovarian syndrome (PCOS), a complex endocrine disorder of uncertain etiology, where ovaries turn into cystic structures. Other causes are obesity, thyroid disorders, underweight, anorexia nervosa, stress, overt exercise, and usage of some medications.
You have a body weight only 40 kg with BMI 17.28 (attachment removed to protect patient identity). This is a bit lower than normal weight.You were on antidepressant, which you have left, also which could cause anovulation. Are you suffering from any psychiatric illness still now? These all could cause anovulation and amenorrhoea. You have taken also Depo shot one year back. I do not know why you had taken, but this medicine itself can cause absence of cycle. Whatever may be the reason, you need a detailed evaluation. You need to increase your body weight, need hormonal screening (LH, FSH, thyroid, prolactin, testosterone) and an USG screening for polycystic ovaries. Just get a regular cycle and then try to conceive when you will achieve this.
Anovulation.Investigations to be done:
1. Serum level of LH, FSH, prolactin, thyroid, testosterone.
2. USG lower abdomen.
Was this answer helpful?|
Query: Hello doctor, I have missed periods and a negative pregnancy test. Should I wait for another test? I tested three days back. The last LMP date was exactly a month back. This is related to my wife. Read Full »
Query: Hi doctor,I had unprotected sex at 11 PM but took I-pill the next morning at 9 AM. I have missed periods. I have heard about the disease amenorrhea. Is this pregnancy or a disease amenorrhea? If amenorrhea happens, can it be easily cured? How she I have regular periods? Is it a matter of fear or a c... Read Full »
Query: Hi doctor, I am 27 years old. I got married before 1.5 years. I have PCOS since I was young. I remember that I had various types of medication as I did not get my periods regularly in the initial stages. My mother had taken me to many doctors, including ayurveda, homeopathy and allopathy. Before 4 y... Read Full »
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now